MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION EXL WITH LM INTEGRATED CHEMISTRY SYSTEM AND SAMPLE TRANSFER MODULE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION EXL WITH LM INTEGRATED CHEMISTRY SYSTEM AND SAMPLE TRANSFER MODULE
Model Number DIMENSION EXL WITH LM INTEGRATED CHEMISTRY SYSTEM AND SAMPLE TRANSFER MODULE
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and noted that the standard (std) a solution was replaced on (b)(6) 2020, and quality control (qc) was out on (b)(6) 2020 at 1:30 a.M.The customer replaced the x tubing, sensor, diluent, and sample probe tip.An alignment, condition test, and dilcheck were performed, and no issues were noted.The customer reported that qc was within the laboratory ranges, and the dimension exl instrument is operating as expected.Siemens reviewed the information provided and observed a successful calibration before processing the sample.It was noted that standard a was changed 2 hours before the samples were processed, and qc was in range when the sample was run.Siemens confirmed the sample was centrifuged in an aptio centrifuge for 5 minutes, per the customers' protocol, and ran in a small sample container.Based on the information provided, siemens determined that the sample was centrifuged using statspin and is outside the tube manufacturer's instructions for centrifugation at 1100-1300g for 10 minutes.The cause of a falsely depressed sodium (na) result on a dimension exl instrument is unknown.Siemens concluded that contributing factors such as sample integrity and preanalytical variables could not be ruled out as a potential cause of the event.The instrument is performing according to the specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer obtained a discordant, falsely depressed, sodium (na) result on a dimension exl with lm integrated chemistry system and sample transfer module.The falsely depressed result was reported to the physician(s).The customer used the same patient sample to perform repeat testing on an alternate dimension exl instrument.The repeat result was higher, and the customer noted that a corrected report was issued.There are no reports of patient intervention or adverse health consequences due to the falsely depressed sodium (na) result.

Brand Name
DIMENSION EXL WITH LM INTEGRATED CHEMISTRY SYSTEM AND SAMPLE TRANSFER MODULE
Common Device Name
DIMENSION EXL WITH LM INTEGRATED CHEMISTRY SYSTEM AND SAMPLE TRANSFER MODULE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key11210868
Report Number2517506-2021-00042
Device Sequence Number3512594
Product Code JJE
UDI-Device Identifier00630414593593
UDI-Public00630414593593
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K130276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION EXL WITH LM INTEGRATED CHEMISTRY SYSTEM AND SAMPLE TRANSFER MODULE
Device Catalogue Number10639337
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2020
Initial Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1